Alert archive / Kansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 39, NWS Dodge City, KS

May 3, 2024Barber County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 3, 2024, 11:44 PM CDT for Barber County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2024, 11:44 PM CDT (04:44 UTC)
Expired
May 4, 2024, 12:18 AM CDT
In force
34 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Barber County, KS

The radar

The Vance AFB radar (KVNX), 56 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

873 
WUUS53 KDDC 040444
SVRDDC
KSC007-040530-
/O.NEW.KDDC.SV.W.0039.240504T0444Z-240504T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1144 PM CDT Fri May 3 2024

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Barber County in south central Kansas...

* Until 1230 AM CDT.

* At 1144 PM CDT, a severe thunderstorm was located near Hardtner,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Hardtner around 1150 PM CDT.

Other locations in the path of this severe thunderstorm include
Kiowa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9882 3713 9880 3713 9835 3700 9835
TIME...MOT...LOC 0444Z 276DEG 18KT 3704 9873 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TATRO
2 follow-up statements
362 
WWUS53 KDDC 040456
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1156 PM CDT Fri May 3 2024

KSC007-040530-
/O.CON.KDDC.SV.W.0039.000000T0000Z-240504T0530Z/
Barber KS-
1156 PM CDT Fri May 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN BARBER COUNTY...

At 1156 PM CDT, a severe thunderstorm was located near Kiowa, moving
east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Hazelton around 1200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9862 3713 9863 3713 9835 3700 9835
TIME...MOT...LOC 0456Z 259DEG 16KT 3709 9849 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TATRO
146 
WWUS53 KDDC 040518
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
1218 AM CDT Sat May 4 2024

KSC007-040528-
/O.CAN.KDDC.SV.W.0039.000000T0000Z-240504T0530Z/
Barber KS-
1218 AM CDT Sat May 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARBER COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 3700 9862 3713 9863 3713 9835 3700 9835
TIME...MOT...LOC 0516Z 276DEG 18KT 3708 9835 

$$

TATRO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:57 PM CDT, 5 hours 47 minutes earlier. Its key messages:

  • Much needed rainfall expected across much of southwest Kansas Friday night and early Saturday. Some strong to marginally severe thunderstorms are possible.
  • North winds and cooler air Saturday.
  • Severe thunderstorms are expected in Kansas Monday, with the risk of hail and tornadoes east of US 283 Monday afternoon and evening.
Area forecast discussion, May 3, 5:57 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
557 PM CDT Fri May 3 2024

.KEY MESSAGES...

- Much needed rainfall expected across much of southwest Kansas
  Friday night and early Saturday. Some strong to marginally
  severe thunderstorms are possible.

- North winds and cooler air Saturday.

- Severe thunderstorms are expected in Kansas Monday, with the
  risk of hail and tornadoes east of US 283 Monday afternoon and
  evening.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 200 PM CDT Fri May 3 2024

Midday surface observations showed moist advection well underway
into SW KS, with southeast winds established, and dewpoints
rising with time. Southeast winds will continue to increase
through this afternoon, as surface pressures fall from SE
Colorado into NW KS. With satellite imagery indicating midlevel
cloud eroding quickly, temperatures will easily warm into the
70s this afternoon. With a lack of a forcing mechanism, kept the
forecast dry (pops < 15%) through 7 pm. That stated, some CAMs
such as 12z ARW suggests thunderstorms may be entering the far
NW zones (Hamilton) around that time.

Any initial thunderstorm activity Friday evening would favor the
western zones, west of US 83, in a modest CAPE/shear parameter
space supportive of at least marginal supercell structures.
Rotating updrafts will be capable of 1-2 inch diameter hail this
evening. Clearly the much richer moisture will remain locked up
in West Texas through tonight, so moisture quality will be
limited, keeping instability relatively muted. Still, dewpoints
well into the 50s will support organized linear convection along
and behind the expected strong cold front tonight. The cold
front is forecast to reach the far NW zones about 10 pm, race to
a DDC-LBL line by midnight, and exit the southeast CWA no later
than 4 am Saturday. Most of the forcing for ascent will be post
frontal, with the highly anticipated rainfall and embedded
thunder occurring after the abrupt northerly wind shift.
Rainfall amounts of 0.25-0.50 inch are expected to be common,
but since it will only be raining 3-5 hours at any one location,
amounts of up to 1 inch may be difficult to achieve.
Regardless, any rainfall on our dusty parched topsoils will be
welcomed with open arms. Marginally severe wind/hail (58 mph,
quarters) are possible within tonight's expected line of
convection, per SPC Day 1 probabilities, but modest CAPE should
keep this threat muted. Outside of storms, north winds will be
strong after midnight, gusting 30-40 mph. Rainfall will be
wrapping up quickly from NW to SE Saturday morning, with low
clouds and strong north winds.

Cooler high pressure surface ridging builds in Saturday,
weakening as it enters Kansas, providing a noticeably cooler
day. Model guidance shows a net cooling of 6-8C at 850 mb versus
Friday, with afternoon temperatures reduced to the 60s. Even
with partial sunshine and diminishing northeast winds, afternoon
temperatures will be 5-10 degrees below normal for early May.

The process of warm/moist advection is expected to begin
Saturday night and early Sunday, with light easterly winds and
increasing clouds. Models have unanimously pulled back on rain
production during this time, and reduced pops for Saturday
night/early Sunday significantly. Temperatures will commonly be
in the 40s sunrise Sunday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 200 PM CDT Fri May 3 2024

Powerful, cold midlevel cyclone near 544 dm in strength is
forecast to be over Nevada midday Sunday, western Wyoming
at 7 am Monday, and eject into the western Dakotas, well
north of SW KS, through 7 pm Monday.

Related leeside cyclogenesis/lee troughing along the I-25
corridor will accelerate southeast winds Sunday afternoon, with
the strongest winds across western zones. This synoptic
evolution will begin the process of dragging higher quality
moisture into SW KS from the Gulf of Mexico, with dewpoints
expected to reach into the lower 60s by Sunday evening.
Convection potential Sunday and Sunday night looks very low,
with a strong EML capping inversion and relatively cool boundary
layer temperatures in the 60s and 70s keeping things rather
stable despite the increasing moisture. Feel slight chance pops
from the NBM this period are too high, and most locations will
remain dry. Increased south/southeast winds to the 90%ile of the
NBM.

An intense low level jet will keep south winds strong and gusty,
and temperatures elevated, Sunday night through Monday morning.
Temperatures through sunrise Monday will easily hold in the 50s
all zones, as dewpoints and surface moisture continue to
improve. Intense trough will eject onto the plains, with an
increasingly negative tilt, into NW Nebraska, through 7 pm
Monday. This northern track will essentially dryslot much of SW
KS, with strong SWly winds, and blowing dust and wildfire risk
behind the dryline. This scenario is most preferred by 12z
GFS/GEFS solutions, but as is typical, they are probably at
least somewhat too progressive. 12z ECMWF/EPS members are slower
with ejection, and as such are slower with the dryline's
advancement into central Kansas Monday afternoon. Dryline
placement will be critical for sensible weather impacts in SW KS
Monday, with intense wind/dust/fire concerns west of it, and
potentially high end severe potential east of it. Latest 12z
ECMWF solution strongly suggests the dryline and convective
initiation zone will be somewhere in the eastern DDC CWA at peak
heating 4-5 pm Monday. In other words, confidence is good the
severe threat will be focused east of Dodge City/US 283, but
any thunderstorms that develop will be capable of hail 2-4
inches in diameter and strong tornadoes. The combination of
quality moisture and jet dynamics in a strongly sheared
environment suggest high end supercells are probable; the
question is where do they form, and how much time they will
spend in the DDC CWA. West of the dryline, southwest winds will
easily gust 40-50 mph Monday afternoon, with areas of blowing
dust. Wildfire danger headlines are expected along and west of
US 83. Again increased winds to the 90%ile of the NBM. Included
blowing dust in the grids for the western zones, and mentioned
severe wording in the eastern 1/4 of the CWA Monday afternoon.

No cold air advection is expected behind this system, with
westerly downslope components ensuring lower to mid 80s Tuesday
afternoon. From Tuesday onward, the forecast will be dry and
unusually convectively quiet for May, as the moisture supply
from the Gulf of Mexico will be cutoff from SW KS through at
least next weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 554 PM CDT Fri May 3 2024

Key concern with this stretch of TAF is going to be a line of
strong thunderstorms along a cold front that will move in from
western Kansas late this evening through early Saturday morning.
The line will quickly dive to the southeast providing brief
heavy rain and wind gusts from downbursts for all terminals.
Downburst winds could potentially be 50 kts or greater.  The
timeframe will be between 04-09Z where the greatest coverage of
the line will move through southwest Kansas. After 09Z clouds
will stick around through 15Z where MVFR to IFR flight
categories will be and then clearing skies should get us back to
VFR flight category by around 16-18Z.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Tatro
Hazardous weather outlook, May 3, 5:14 AM CDT, 18 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
514 AM CDT Fri May 3 2024

KSZ030-031-043>046-061>066-074>081-084>090-041015-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
514 AM CDT Fri May 3 2024 /414 AM MDT Fri May 3 2024/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

There is a Slight (2 out of 5) Risk of severe thunderstorms across
much of southwest and west central Kansas this evening through the
late night hours. The greatest risk from early through mid evening
will be large hail to golf ball size mainly west of Highway 83.
Later tonight along the cold front, the greatest severe weather
risk will become damaging straight line winds to 65 mph as storms
move southeast along and immediately ahead of the strong front.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is increasing risk of an outbreak of severe weather,
including tornadoes, Monday afternoon and evening ahead of a
powerful spring storm. Please keep checking back for the latest
updates concerning this potentially dangerous severe weather
setup.

.SPOTTER INFORMATION STATEMENT...

Storm spotters will likely be needed this evening and tonight,
especially northwest of a Liberal to Dodge City to Larned line.

In the hours before

Special weather statement, May 3, 10:08 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1008 PM CDT Fri May 3 2024

KSZ043-044-061>063-074-040415-
Finney KS-Stanton KS-Lane KS-Kearny KS-Hamilton KS-Scott KS-
1008 PM CDT Fri May 3 2024

...GUSTY WINDS WILL IMPACT HAMILTON...KEARNY...NORTHWESTERN
FINNEY...SOUTHERN SCOTT...SOUTHWESTERN LANE AND NORTHWESTERN STANTON
COUNTIES THROUGH 1115 PM CDT/1015 PM MDT/...

At 1008 PM CDT/908 PM MDT/, Doppler radar was tracking gusty winds
along a line extending from near Scott City to 6 miles south of
Coolidge. Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Shallow Water around 1015 PM CDT.
  Syracuse around 915 PM MDT.
  Kendall and Friend around 1025 PM CDT.
  Lakin around 1040 PM CDT.
  Deerfield around 1045 PM CDT.
  Holcomb around 1050 PM CDT.
  Garden City around 1100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southwestern and west central Kansas.

&&

LAT...LON 3796 10204 3827 10139 3826 10113 3838 10113
      3859 10067 3795 10066 3766 10204
TIME...MOT...LOC 0308Z 338DEG 25KT 3849 10087 3795 10196

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TATRO
Special weather statement, May 3, 10:25 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1025 PM CDT Fri May 3 2024

KSZ030-031-040415-
Trego KS-Ellis KS-
1025 PM CDT Fri May 3 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN TREGO AND ELLIS COUNTIES
THROUGH 1115 PM CDT...

At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Cedar Bluff, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
  Hays, Toulon and Munjor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and west central Kansas.

&&

LAT...LON 3870 9904 3870 9982 3913 9979 3913 9904
TIME...MOT...LOC 0325Z 261DEG 28KT 3880 9971

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TATRO
Special weather statement, May 3, 10:28 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1028 PM CDT Fri May 3 2024

KSZ065-066-079>081-089-090-040430-
Pratt KS-Stafford KS-Pawnee KS-Barber KS-Kiowa KS-Edwards KS-
Comanche KS-
1028 PM CDT Fri May 3 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN KIOWA...WESTERN BARBER...
COMANCHE...SOUTHEASTERN PAWNEE...STAFFORD...PRATT AND SOUTHEASTERN
EDWARDS COUNTIES THROUGH 1130 PM CDT...

At 1028 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewis to near Fellsburg to near Haviland
to near Wilmore to near Buttermilk to 12 miles northeast of Buffalo.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Haviland, Belpre, Trousdale, Belvidere, and Wellsford around 1035
  PM CDT.
  Hopewell and Croft around 1040 PM CDT.
  Cullison around 1045 PM CDT.

Other locations in the path of these storms include Macksville, Sun
City, Byers, Coats, Pratt, Lake City, Aetna, Dillwyn, Iuka, St. John
and Sawyer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.

&&

LAT...LON 3701 9954 3713 9934 3732 9925 3756 9921
      3776 9921 3799 9932 3811 9848 3755 9847
      3714 9868 3700 9886 3700 9954
TIME...MOT...LOC 0328Z 268DEG 26KT 3798 9925 3777 9914 3757 9914 3733
9918 3714 9927 3699 9952

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TATRO
Special weather statement, May 3, 10:39 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1039 PM CDT Fri May 3 2024

KSZ030-043>045-040430-
Trego KS-Lane KS-Scott KS-Ness KS-
1039 PM CDT Fri May 3 2024

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL SCOTT...NORTHWESTERN
NESS...TREGO AND CENTRAL LANE COUNTIES THROUGH 1130 PM CDT...

At 1038 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Collyer to near Shields to near Scott
City. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wakeeney, Dighton, Ransom, Utica, Collyer, Alamota, Grigston, Trego
Center, Manning, Beeler, Pendennis, Amy, Arnold, Healy, Voda, and
Shields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Kansas.

&&

LAT...LON 3913 9980 3858 9982 3838 10027 3850 10092
      3865 10051 3870 10048 3870 10016 3913 10015
TIME...MOT...LOC 0338Z 287DEG 35KT 3904 10008 3863 10043 3849 10083

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TATRO
Special weather statement, May 3, 11:25 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1125 PM CDT Fri May 3 2024

KSZ066-081-090-040500-
Pratt KS-Stafford KS-Barber KS-
1125 PM CDT Fri May 3 2024

...STRONG THUNDERSTORMS WILL IMPACT BARBER...SOUTHEASTERN STAFFORD
AND EASTERN PRATT COUNTIES THROUGH MIDNIGHT CDT...

At 1125 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Neola to near Isabel
to 8 miles southwest of Medicine Lodge to near Aetna. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Medicine Lodge and Neola around 1130 PM CDT.
  Hardtner and Sharon around 1135 PM CDT.
  Hazelton around 1140 PM CDT.
  Kiowa around 1145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9900 3702 9900 3720 9874 3749 9858
      3792 9864 3793 9847 3739 9846 3738 9835
      3700 9835
TIME...MOT...LOC 0425Z 271DEG 52KT 3785 9857 3749 9853 3720 9869 3700
9898

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TATRO
Special weather statement, May 3, 11:27 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1127 PM CDT Fri May 3 2024

KSZ074>076-040515-
Stanton KS-Grant KS-Haskell KS-
1127 PM CDT Fri May 3 2024

...STRONG THUNDERSTORMS WILL IMPACT GRANT...STANTON AND HASKELL
COUNTIES THROUGH 1215 AM CDT...

At 1127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manter to 10 miles northeast of Ryus.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Ulysses, Johnson City, Manter, Big Bow, and Hickok around 1130 PM
  CDT.

Other locations in the path of these storms include Ryus, Tice and
Sublette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3773 10204 3773 10066 3739 10066 3739 10204
TIME...MOT...LOC 0427Z 288DEG 27KT 3758 10196 3763 10102

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TATRO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:09 PM CDTSpecial Weather StatementDDCKearny36 min
May 3, 7:20 PM CDTSpecial Weather StatementDDCGrant, Stevens40 min
May 3, 7:27 PM CDTSevere Thunderstorm WarningDDCKearny48 min
May 3, 7:53 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens52 min
May 3, 7:59 PM CDTSpecial Weather StatementDDCScott46 min
May 3, 8:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCKearny34 min
May 3, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Scott37 min
May 3, 8:29 PM CDTSpecial Weather StatementDDCFinney46 min
May 3, 8:34 PM CDTSevere Thunderstorm WarningDDCClark, Gray, Haskell, Meade, Seward41 min
May 3, 8:38 PM CDTSpecial Weather StatementDDCLane37 min
May 3, 8:47 PM CDTSpecial Weather StatementDDCScott28 min
May 3, 8:48 PM CDTSpecial Weather StatementDDCHaskell27 min
May 3, 8:53 PM CDTSevere Thunderstorm WarningDDCLane, Scott30 min
May 3, 8:57 PM CDTSevere Thunderstorm WarningDDCFinney, Gray48 min
May 3, 9:01 PM CDTTornado WarningDDCFinney, Gray29 min
May 3, 9:08 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Meade52 min
May 3, 9:28 PM CDTSpecial Weather StatementDDCTrego62 min
May 3, 9:31 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman29 min
May 3, 9:48 PM CDTSpecial Weather StatementDDCComanche, Edwards, Kiowa57 min
May 3, 9:50 PM CDTSpecial Weather StatementDDCNess40 min
May 3, 10:08 PM CDTSpecial Weather StatementDDCFinney, Hamilton, Kearny, Scott67 min
May 3, 10:25 PM CDTSpecial Weather StatementDDCEllis50 min
May 3, 10:28 PM CDTSpecial Weather StatementDDCBarber, Comanche, Pratt, Stafford62 min
May 3, 10:39 PM CDTSpecial Weather StatementDDCLane, Trego51 min
May 3, 11:25 PM CDTSpecial Weather StatementDDCBarber35 min
May 3, 11:27 PM CDTSpecial Weather StatementDDCGrant, Haskell, Stanton48 min
May 4, 12:07 AM CDTSpecial Weather StatementDDCGrant, Haskell, Meade, Morton, Seward, Stevens53 min
May 4, 1:00 AM CDTSpecial Weather StatementDDCClark, Meade, Seward45 min
May 4, 1:50 AM CDTSpecial Weather StatementDDCClark40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.